×

zbMATH — the first resource for mathematics

Continuous maximal regularity on uniformly regular Riemannian manifolds. (English) Zbl 1295.35161
Summary: We establish continuous maximal regularity results for parabolic differential operators acting on sections of tensor bundles on uniformly regular Riemannian manifolds \(\mathsf M\). As an application, we show that solutions to the Yamabe flow on \(\mathsf M\) instantaneously regularize and become real analytic in space and time. The regularity result is obtained by introducing a family of parameter-dependent diffeomorphisms acting on functions on \(\mathsf M\) in conjunction with maximal regularity and the implicit function theorem.

MSC:
35B65 Smoothness and regularity of solutions to PDEs
35K55 Nonlinear parabolic equations
53C44 Geometric evolution equations (mean curvature flow, Ricci flow, etc.) (MSC2010)
53A30 Conformal differential geometry (MSC2010)
35K90 Abstract parabolic equations
35R01 PDEs on manifolds
58J35 Heat and other parabolic equation methods for PDEs on manifolds
PDF BibTeX XML Cite
Full Text: DOI arXiv
References:
[1] H. Amann, Linear and Quasilinear Parabolic Problems: Volume I. Birkhäuser Boston, Inc., Boston, MA (1995).
[2] H. Amann, Elliptic operators with infinite-dimensional state spaces. J. Evol. Equ. 1, no. 2, 143-188 (2001). · Zbl 1018.35023
[3] H. Amann, Function spaces on singular manifolds. Math. Nachr. 286, no. 5-6, 436-475 (2013). · Zbl 1280.46022
[4] H. Amann, Anisotropic function spaces on singular manifolds. arXiv.1204.0606. · Zbl 1280.46022
[5] H. Amann, Parabolic equations on uniformly regular Riemannian manifolds and degenerate initial boundary value problems. Preprint, (2013). · Zbl 1411.58010
[6] H. Amann, Parabolic equations on singular manifolds. In preparation, (2013).
[7] Y. An, L. Ma, The maximum principle and the Yamabe flow. “Partial Differential Equations and Their Applications”, World Scientific, Singapore, pp 211-224 (1999).
[8] S.B. Angenent, Nonlinear analytic semiflows. Proc. Roy. Soc. Edinburgh Sect. A 115, no. 1-2, 91-107 (1990). · Zbl 0723.34047
[9] Aubin T.: Nonlinear Analysis on Manifolds. Monge-Ampere Equations. Springer, New York (1982) · Zbl 0512.53044
[10] C. Bandle, F. Punzo, A. Tesei, Existence and nonexistence of patterns on Riemannian manifolds. J. Math. Anal. Appl. 387, no. 1, 33-47 (2012). · Zbl 1245.58010
[11] S. Brendle, A generalization of the Yamabe flow for manifolds with boundary. Asian J. Math. 6, no. 4, 625-644 (2002). · Zbl 1039.53035
[12] S. Brendle, Convergence of the Yamabe flow for arbitrary initial energy. J. Differential Geom. 69, no. 2, 217-278 (2005). · Zbl 1085.53028
[13] Brendle, S., Convergence of the Yamabe flow in dimension 6 and higher, Invent. Math., 170, 541-576, (2007) · Zbl 1130.53044
[14] A. Burchard, R.J. McCann, A. Smith, Explicit Yamabe flow of an asymmetric cigar. Methods Appl. Anal. 15, no. 1, 65-80 (2008). · Zbl 1172.53042
[15] B. Chow, The Yamabe flow on locally conformally flat manifolds with positive Ricci curvature. Comm. Pure Appl. Math. 45, no. 8, 1003-1014 (1992). · Zbl 0785.53027
[16] P. Clément, G. Simonett, Maximal regularity in continuous interpolation spaces and quasilinear parabolic equations. J. Evol. Equ. 1, no. 1, 39-67 (2001). · Zbl 0988.35099
[17] G. Da Prato, P. Grisvard, Equations d’évolution abstraites non linéaires de type parabolique. Ann. Mat. Pura Appl. (4) 120, 329-396 (1979). · Zbl 0471.35036
[18] G. Da Prato, A. Lunardi, Stability, instability and center manifold theorem for fully nonlinear autonomous parabolic equations in Banach space. Arch. Rational Mech. Anal. 101, no. 2, 115-141 (1988). · Zbl 0661.35044
[19] J. Escher, G. Simonett, The volume preserving mean curvature flow near spheres. Proc. Amer. Math. Soc. 126, no. 9, 2789-2796 (1998a). · Zbl 0909.53043
[20] J. Escher, G. Simonett, A center manifold analysis for the Mullins-Sekerka Model. J. Differential Equations 143, no. 2, 267-292 (1998b). · Zbl 0896.35142
[21] J. Escher, U. Mayer, G. Simonett, The surface diffusion flow for immersed hypersurfaces. SIAM J. Math. Anal. 29, no. 6, 1419-1433 (1998). · Zbl 0912.35161
[22] J. Escher, J. Prüss, G. Simonett, A new approach to the regularity of solutions for parabolic equations. Evolution equations, 167-190, Lecture Notes in Pure and Appl. Math. 234, Dekker, New York (2003). · Zbl 1070.35009
[23] J. Escher, J. Prüss, G. Simonett, Analytic solutions for a Stefan problem with Gibbs-Thomson correction. J. Reine Angew. Math. 563, 1-52 (2003). · Zbl 1242.35220
[24] R.E. Greene, Complete metrics of bounded curvature on noncompact manifolds. Arch. Math. (Basel) 31, no. 1, 89-95 (1978/79). · Zbl 0373.53018
[25] R. Hamilton, Lectures on geometric flows. Unpublished manuscript (1989).
[26] J. Jost, Riemannian Geometry and Geometric Analysis. Fourth edition. Universitext. Springer, Berlin (2005). · Zbl 1083.53001
[27] J. M. Lee, T.H. Parker, The Yamabe problem. Bull. Amer. Math. Soc. (N.S.) 17, no. 1, 37-91 (1987). · Zbl 0633.53062
[28] A. Lunardi, Analytic Semigroups and Optimal Regularity in Parabolic Problems. Birkhäuser Verlag, Basel (1995). · Zbl 0816.35001
[29] L. Ma, L. Cheng, A. Zhu, Extending Yamabe flow on complete Riemannian manifolds. Bull. Sci. Math. 136, no. 8, 882-891 (2012). · Zbl 1255.53035
[30] A.L. Mazzucato, V. Nistor, Mapping properties of heat kernels, maximal regularity, and semi-linear parabolic equations on noncompact manifolds. J. Hyperbolic Differ. Equ. 3, no. 4, 599-629 (2006). · Zbl 1114.58019
[31] C.B. Morrey, Jr., The analytic embedding of abstract real-analytic manifolds. Ann. of Math. (2) 68, 159-201 (1958). · Zbl 0090.38401
[32] O. Müller, M. Nardmann, Every conformal class contains a metric of bounded geometry. arXiv:1303.5957. · Zbl 1331.53061
[33] F. Punzo, Blow-up of solutions to semilinear parabolic equations on Riemannian manifolds with negative sectional curvature. J. Math. Anal. Appl. 387, no. 2, 815-827 (2012). · Zbl 1233.35052
[34] R. Schoen, Conformal deformation of a Riemannian metric to constant scalar curvature. J. Differential Geom. 20, no. 2, 479-495 (1984). · Zbl 0576.53028
[35] H. Schwetlick, M. Struwe, Convergence of the Yamabe flow for large energies. J. Reine Angew. Math. 562, 59-100 (2003). · Zbl 1079.53100
[36] Y. Shao, A family of parameter-dependent diffeomorphisms acting on function spaces over a Riemannian manifold and applications to geometric flows. arXiv:1309.2043. · Zbl 1322.58016
[37] H. Triebel, Interpolation Theory, Function Spaces, Differential Operator. North-Holland Publishing Co., Amsterdam, New York (1978).
[38] N.S. Trudinger, Remarks concerning the conformal deformation of Riemannian structures on compact manifolds. Ann. Scuola Norm. Sup. Pisa (3) 22, 265-274 (1968). · Zbl 0159.23801
[39] H. Yamabe, On a deformation of Riemannian structures on compact manifolds. Osaka Math J. 12, 21-37 (1960). · Zbl 0096.37201
[40] R.G, Ye, Global existence and convergence of Yamabe flow. J. Differential Geom. 39, no. 1, 35-50 (1994). · Zbl 0846.53027
[41] Qi S. Zhang, Nonlinear parabolic problems on manifolds, and a nonexistence result for the noncompact Yamabe problem. Electron. Res. Announc. Amer. Math. Soc. 3, 45-51 (electronic) (1997). · Zbl 0872.35050
[42] Qi S. Zhang, Semilinear parabolic problems on manifolds and applications to the non-compact Yamabe problem. Electron. J. Differential Equations 2000, no. 46, 30 pp. (electronic). · Zbl 0984.58011
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.